MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturing ref: 3008452825-2020-00399, 3008452825-2020-00404, 3008452825-2020-00405, 2182269-2020-00071.During a premature ventricular contraction (pvc) procedure, a pericardial effusion occurred.After 2 hours, the patient became hypotensive and an ultrasound revealed a pericardial effusion.A pericardiocentesis was performed and the patient was stable when leaving the room.However, the patient was then transferred to surgery for repair and is in stable condition.There were no performance issues with any abbott devices.

Brand Name
SUPREME ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN CURVE, ELE
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10414091
Report Number3008452825-2020-00406
Device Sequence Number19638325
Product Code DRF
UDI-Device Identifier05414734201285
UDI-Public05414734201285
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K894500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number401430
Device Catalogue Number401430
Device Lot Number7456986
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS¿ NXT INTRODUCER.; BRK¿ XS NEEDLE.; INQUIRY¿ STEERABLE CATHETER.; LIVEWIRE¿ EP CATHETER.
Outcome Attributed to Adverse Event Required Intervention;